Alert archive / Kansas / Frost Advisories in 2014
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at May 13, 2014, 2:22 PM CDT for 9 counties in Kansas. It took effect at May 14, 2014, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 2:22 PM CDT (19:22 UTC)
- In effect from
- May 14, 2014, 4:00 AM CDT
- Expired
- May 14, 2014, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Ness County, KS, Rush County, KS, Seward County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 40 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987 WWUS73 KDDC 131922 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 222 PM CDT TUE MAY 13 2014 ...ANOTHER COLD NIGHT IS IN STORE... .UNDER MOSTLY CLEAR SKIES AND WITH LIGHT NORTH WINDS... TEMPERATURES WILL FALL JUST BELOW THE FREEZING MARK FOR A FEW HOURS TOWARD DAYBREAK. KSZ043-044-061>063-074-075-084-140600- /O.CON.KDDC.FZ.W.0004.140514T0900Z-140514T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 222 PM CDT TUE MAY 13 2014 /122 PM MDT TUE MAY 13 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... * TEMPERATURE...WILL FALL TO THE 30 TO 32 DEGREE RANGE TOWARDS SUNRISE. * IMPACTS...TEMPERATURES THIS COLD CAN DAMAGE SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-031-045-046-064-076-077-085-086-140600- /O.NEW.KDDC.FR.Y.0002.140514T0900Z-140514T1300Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...HUGOTON... MOSCOW...LIBERAL...KISMET 222 PM CDT TUE MAY 13 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...WILL FALL TO THE 33 TO 36 DEGREE RANGE TOWARD SUNRISE. * IMPACTS...FROST CAN FORM AT THESE TEMPERATURES, AFFECTING CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 12
2 follow-up statements
530 WWUS73 KDDC 140453 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1153 PM CDT TUE MAY 13 2014 ...ANOTHER COLD NIGHT IS IN STORE... .UNDER MOSTLY CLEAR SKIES AND WITH LIGHT NORTH WINDS... TEMPERATURES WILL FALL JUST BELOW THE FREEZING MARK FOR A FEW HOURS TOWARD DAYBREAK. KSZ043-044-061>063-074-075-084-141300- /O.CON.KDDC.FZ.W.0004.140514T0900Z-140514T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 1153 PM CDT TUE MAY 13 2014 /1053 PM MDT TUE MAY 13 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... * TEMPERATURE...WILL FALL TO THE 30 TO 32 DEGREE RANGE TOWARDS SUNRISE. * IMPACTS...TEMPERATURES THIS COLD CAN DAMAGE SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-031-045-046-064-076-077-085-086-141300- /O.CON.KDDC.FR.Y.0002.140514T0900Z-140514T1300Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...HUGOTON... MOSCOW...LIBERAL...KISMET 1153 PM CDT TUE MAY 13 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURE...WILL FALL TO THE 33 TO 36 DEGREE RANGE TOWARD SUNRISE. * IMPACTS...FROST CAN FORM AT THESE TEMPERATURES... AFFECTING CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURGERT
160 WWUS73 KDDC 141246 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 746 AM CDT WED MAY 14 2014 ...TEMPERATURES CLIMBING ABOVE FREEZING... .TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. KSZ043-044-061>063-074-075-084-141400- /O.EXP.KDDC.FZ.W.0004.000000T0000Z-140514T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 746 AM CDT WED MAY 14 2014 /646 AM MDT WED MAY 14 2014/ ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ KSZ030-031-045-046-064-076-077-085-086-141400- /O.EXP.KDDC.FR.Y.0002.000000T0000Z-140514T1300Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...HUGOTON... MOSCOW...LIBERAL...KISMET 746 AM CDT WED MAY 14 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at May 13, 1:20 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 13, 1:20 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 120 PM CDT Tue May 13 2014 ...Updated for the short term forecast... .SHORT TERM...(This evening through Wednesday) ISSUED AT 106 PM CDT TUE MAY 13 2014 A large scale high pressure system over Utah and Wyoming will move just slightly southeast tonight, bringing decreasing winds and clear skies. There is a swath of mid-level clouds in the 080 range across Western Kansas this afternoon. With the suppression from the southeastward progressing surface high pressure, skies will become clear by midnight. Winds will decrease from the current breezy conditions to around 10 MPH by 00z, and then even lower to 06-07 MPH after midnight. For this reason, I lowered temperatures in the west to just below freezing, and posted another NPW Freeze Warning for the 09Z to 13Z time range, basically west of a Scott City to Hugoton line. The NAM and RUC models both support these sub-freezing temperatures out west. As for Wednesday, I made a few slight changes. There is an upper level trough dragging through, with better dynamics to our north. But, we could see a few sprinkles/virga Tuesday afternoon into Tuesday evening. Chose to go with scattered sprinkles since the only support for any precipitation will be from the upper trough crossing, with no significant lower level moisture, and only in our northern 1/3rd of the CWA. Wednesday should be slightly warmer than today, mainly based on the surface high pressure segmenting into two high pressure centers, one in the Wyoming and the other over Oklahoma. Surface winds Wednesday will start out light, then be from the northwest at 10 to 20 mph. This will not be a strong down slope affect, but enough to push maximum temperatures upward a couple to few degrees warmer than today. .LONG TERM...(Wednesday through Monday) ISSUED AT 337 AM CDT TUE MAY 13 2014 Medium range models indicate an elongated upper level trough of low pressure transitioning slowly eastward across the Central Plains Wednesday giving way to a northwesterly flow aloft across the Western High Plains by Wednesday night. Dry conditions are likely through at least early Thursday as much drier air infiltrates the lower and mid levels. There is an outside chance for a few high based showers late Thursday as an H5 vort lobe swings southeastward across the Northern Plains into the Central Plains on the back side of the departing large scale trough axis. Associated with this feature will be a marginally intensified upper level jet increasing dynamic support aloft. Along with the help of some moisture return in the lower/mid levels as indicated by GFS/ECMWF model soundings, a few light showers will be possible across central and portions of southwest Kansas Thursday afternoon/evening. A similar setup will exist Friday with the additional help of an easterly upslope flow as surface low pressure develops generally across southeastern Colorado and the western panhandle of Oklahoma. Temperatures will gradually warm from Tuesday into Wednesday even as surface high pressure remains settled across the Colorado Rockies. This will allow a low level northwesterly flow to persist across the high plains of western Kansas. With marginally warmer air moving into the area combined with the help of some downsloping, expect highs well up into the 60s(F) to near 70F Wednesday afternoon. The gradual warming trend will continue through the weekend as the northwesterly flow aloft becomes more zonal across the Western High Plains. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 1152 AM CDT TUE MAY 13 2014 The Flight category will be VFR through the next 24 hours. It will be breezy to start off this TAF period, with north winds of 20G30KT through 00Z. North winds will settle to the 10KT range then, and fall even farther from the northwest at 06-07KT after 06z. Furthermore, there will be sct to bkn 070-080 mid level clouds around through after sunset, then they will begin to sct out to the few sky category. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 66 39 70 / 0 0 0 20 GCK 33 65 38 70 / 0 10 0 20 EHA 31 65 39 74 / 0 0 0 10 LBL 34 67 39 73 / 0 0 0 10 HYS 34 67 40 65 / 0 10 0 20 P28 40 70 43 72 / 0 0 0 20 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING from 4 AM CDT /3 AM MDT/ to 8 AM CDT /7 AM MDT/ Wednesday FOR KSZ043-044-061>063-074-075-084. && SHORT TERM...Burke LONG TERM...JJohnson AVIATION...Burke
Hazardous weather outlook, May 13, 10:55 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1055 AM CDT TUE MAY 13 2014 KSZ030-031-043>046-061>066-074>081-084>090-141100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1055 AM CDT TUE MAY 13 2014 /955 AM MDT TUE MAY 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A FREEZE WARNING POSTED LATE TONIGHT, WEST OF A LINE FROM SCOTT CITY TO GARDEN CITY TO HUGOTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:12 AM CDT | Freeze Warning | DDC | Finney, Grant, Hamilton, Kearny, Lane, Morton and 2 more | 21 hr |
Nearby
Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.